Alert archive / Colorado / Flash Flood Watches in 2014

Flash Flood Watch 16, NWS Pueblo, CO

September 9, 20146 counties in Colorado

NWS Pueblo, CO issued this flash flood watch at Sep 9, 2014, 11:10 AM MDT for 6 counties in Colorado. It took effect at Sep 9, 2014, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2014, 11:10 AM MDT (17:10 UTC)
In effect from
Sep 9, 2014, 12:00 PM MDT
Expired
Sep 9, 2014, 8:37 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties Chaffee County, CO, Conejos County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Grand Junction radar (KGJX), 193 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 5.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2014-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2014-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

437 
WGUS65 KPUB 091710
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
ISSUED BY NATIONAL WEATHER SERVICE GOODLAND KS
1110 AM MDT TUE SEP 9 2014

...FLASH FLOODING POSSIBLE OVER THE CONTINENTAL DIVIDE THROUGH
THIS EVENING...

.A WEATHER SYSTEM FROM THE PACIFIC WILL COMBINE WITH SUBTROPICAL
MOISTURE MOVING UP FROM ARIZONA TO POSE THE THREAT OF HEAVY RAIN
AND FLASH FLOODING OVER THE CONTINENTAL DIVIDE THROUGH THIS
EVENING. THE WEST FORK BURN SCAR AND FLOOD PRONE AREAS WILL BE AT
THE GREATEST RISK FOR FLOODING.

COZ067-068-100115-
/O.CAN.KPUB.FF.A.0015.000000T0000Z-140910T0000Z/
/O.NEW.KPUB.FF.A.0016.140909T1800Z-140910T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING THE CITIES OF...SOUTH FORK...CREEDE...CUMBRES PASS...
WOLF CREEK PASS
1110 AM MDT TUE SEP 9 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL COLORADO... 
  INCLUDING THE FOLLOWING AREAS...EASTERN SAN JUAN MOUNTAINS AND 
  UPPER RIO GRANDE VALLEY. 

* THROUGH THIS EVENING.

* LOCALLY HEAVY RAIN SHOWERS COULD PRODUCE FLASH FLOODING DUE TO
  HIGH AMOUNTS OF SUBTROPICAL MOISTURE TRACKING ACROSS THE REGION.

* FLASH FLOODING WILL BE POSSIBLE...PARTICULARLY IN AND NEAR THE
  WEST FORK BURN SCAR...WITH ROCK SLIDES AND DEBRIS FLOWS POSSIBLE
  IN AREAS OF STEEPER TERRAIN. 

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING.

MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD
FLASH FLOOD WARNINGS BE ISSUED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

COZ058>061-066-100115-
/O.NEW.KPUB.FF.A.0016.140909T1800Z-140910T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
INCLUDING THE CITIES OF...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...NORTH PASS
1110 AM MDT TUE SEP 9 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO AND SOUTH 
  CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  COLORADO...EASTERN SAWATCH RANGE...MOSQUITO RANGE AND UPPER 
  ARKANSAS RIVER VALLEY. IN SOUTH CENTRAL COLORADO...LA GARITA 
  MOUNTAINS. 

* THROUGH THIS EVENING.

* LOCALLY HEAVY RAIN SHOWERS COULD PRODUCE FLASH FLOODING DUE TO
  HIGH AMOUNTS OF SUBTROPICAL MOISTURE TRACKING ACROSS THE REGION.

* MUD OR ROCK SLIDES WILL BE POSSIBLE NEAR AREAS OF STEEP TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
SR
2 follow-up statements
770 
WGUS65 KPUB 092127
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
ISSUED BY NATIONAL WEATHER SERVICE GOODLAND KS
327 PM MDT TUE SEP 9 2014

...FLASH FLOODING POSSIBLE OVER THE CONTINENTAL DIVIDE THROUGH
THIS EVENING...

.A WEATHER SYSTEM FROM THE PACIFIC WILL COMBINE WITH SUBTROPICAL
MOISTURE MOVING UP FROM ARIZONA TO POSE THE THREAT OF HEAVY RAIN
AND FLASH FLOODING OVER THE CONTINENTAL DIVIDE THROUGH THIS
EVENING. THE WEST FORK BURN SCAR AND FLOOD PRONE AREAS WILL BE AT
THE GREATEST RISK FOR FLOODING.

COZ058>061-066>068-100530-
/O.CON.KPUB.FF.A.0016.000000T0000Z-140910T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING THE CITIES OF...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...
NORTH PASS...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS
327 PM MDT TUE SEP 9 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL COLORADO AND SOUTH CENTRAL COLORADO... 
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO...EASTERN 
  SAWATCH RANGE...MOSQUITO RANGE AND UPPER ARKANSAS RIVER 
  VALLEY. IN SOUTH CENTRAL COLORADO...EASTERN SAN JUAN 
  MOUNTAINS...LA GARITA MOUNTAINS AND UPPER RIO GRANDE VALLEY. 

* UNTIL MIDNIGHT MDT TONIGHT

* LOCALLY HEAVY RAIN SHOWERS COULD PRODUCE FLASH FLOODING DUE TO 
  HIGH AMOUNTS OF SUBTROPICAL MOISTURE TRACKING ACROSS THE 
  REGION. 

* FLASH FLOODING WILL BE POSSIBLE...PARTICULARLY IN AND NEAR THE 
  WEST FORK BURN SCAR...WITH ROCK SLIDES AND DEBRIS FLOWS 
  POSSIBLE IN AREAS OF STEEPER TERRAIN. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING.

MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD
FLASH FLOOD WARNINGS BE ISSUED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
SR
016 
WGUS65 KPUB 100237
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
837 PM MDT TUE SEP 9 2014

...FLASH FLOOD WATCH CANCELLED...

.THE THREAT OF FLASH FLOODING OVER CENTRAL AND SOUTH CENTRAL
COLORADO HAS ENDED...AND ONLY LIGHT TO MODERATE RAINFALL IS
EXPECTED OVERNIGHT.  

COZ058>061-066>068-100345-
/O.CAN.KPUB.FF.A.0016.000000T0000Z-140910T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING THE CITIES OF...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...
NORTH PASS...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS
837 PM MDT TUE SEP 9 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO AND SOUTH
CENTRAL COLORADO HAS BEEN CANCELLED. LIGHT TO MODERATE RAINFALL
WILL STILL BE POSSIBLE OVER THE CENTRAL MOUNTAINS OVERNIGHT...BUT
THIS RAINFALL IS NOT LIKELY TO CAUSE FLASH FLOODING. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Sep 9, 10:42 AM MDT, 28 minutes earlier.

Area forecast discussion, Sep 9, 10:42 AM MDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
ISSUED BY NATIONAL WEATHER SERVICE GOODLAND KS
1042 AM MDT TUE SEP 9 2014

.UPDATE...
ISSUED AT 1038 AM MDT TUE SEP 9 2014

UPDATED TO EXPAND THE FLASH FLOOD WATCH TO INCLUDE MOST
OF THE CONTDVD THROUGH 06Z. CONVECTION DOES NOT LOOK PARTICULARLY
HEAVY FOR LATER TODAY...AND STORM MOVEMENT WILL BE DECENT TO THE
EAST. HOWEVER...DYNAMICS LOOK RESPECTABLE WITH THE TROUGH...AND
HIGH RES MODELS INDICATE SEVERAL WAVES OF MDT-HEAVY PRECIP
CROSSING THE DVD THROUGH THIS EVE. THE MT AREAS WILL
BE SUSCEPTIBLE TO LOCAL FLOODING INCLUDING THE POTENTIAL FOR MUD
OR ROCK SLIDES. IN COORDINATION WITH KGJT WILL MATCH UP OUR WATCH
THROUGH THIS EVE. ROSE

UPDATE ISSUED AT 938 AM MDT TUE SEP 9 2014

UPDATE MAINLY TO RAISE POPS A BIT IN THE SHORT TERM...BASED
ON OBS AND LATEST HI-RES MODELS. ZONAL FLOW ALOFT WILL LIMIT
PRECIP POTENTIAL OVR THE PLAINS TODAY...BUT THERE IS ENOUGH
INSTABILITY AND MOISTURE TO JUSTIFY AT LEAST MENTIONABLE POPS
FOR THE I-25 CORRIDOR THROUGH THIS EVE. HRRR SUGGESTS TWO ROUNDS
OR WAVES OF PRECIP...ONE THIS AFTERNOON PRIMARILY N OF HGWY
50...THEN ANOTHER OVER THE DVD AND PIKES PEAK REGION EARLY THIS
EVE...WITH BOTH ZONES OF PRECIP MOVING EWD AT A DECENT SPEED.
THIS SHOULD HELP LIMIT FLOOD POTENTIAL...BUT WILL HAVE TO WATCH
THE BURN SCARS. GREATEST FLOOD THREAT CONTINUES TO BE OVR THE
CONTDVD THROUGH THIS PERIOD. ROSE

UPDATE ISSUED AT 742 AM MDT TUE SEP 9 2014

BROUGHT IN LATEST OBSERVATIONS AND BLENDED INTO SHORT TERM GRIDS.
NO OTHER CHANGES AT THIS TIME.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 442 AM MDT TUE SEP 9 2014

...DISTURBANCE AND SUBTROPICAL MOISTURE TO MOVE THROUGH TODAY...

AN UPPER LEVEL DISTURBANCE OVER NEVADA THIS MORNING WILL COMBINE
WITH SUBTROPICAL MOISTURE COMING UP ACROSS ARIZONA TO PRODUCE
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN COLORADO TODAY.
HARDEST HIT WILL BE AREAS ALONG THE CONTINENTAL DIVIDE.  A SECONDARY
MAXIMUM OF ACTIVITY WILL LIKELY DEVELOP OVER THE PIKES PEAK REGION
DURING THE AFTERNOON AND EVENING HOURS.  ELSEWHERE...SHOWERS AND
THUNDERSTORMS WILL TEND TO BE RATHER SPOTTY.

THE PRIMARY CONCERN TODAY IS THE POTENTIAL FOR LOCALIZED HEAVY RAIN
AND FLASH FLOODING...ESPECIALLY ON BURN SCARS.  PROBABLY THE MOST
SUSCEPTIBLE SCAR TODAY WILL BE THE WEST FORK.  THUS...THE FLASH
FLOOD WATCH WILL REMAIN IN EFFECT THERE.  THE WALDO CANYON AND BLACK
FOREST BURN SCARS PROBABLY HAVE THE SECOND GREATEST RISK TODAY.
HOWEVER...RAINFALL AMOUNTS ARE EXPECTED TO BE A LOT LESS THEN
LOCATIONS FARTHER WEST...SO NO WATCH FOR THOSE AREAS.  NEVER THE
LESS...CLOSE MONITORING OF THOSE AREAS WILL CONTINUE FOR THAT
POSSIBLE HIT OR MISS STORM THAT COULD DEVELOP.

TONIGHT...THE AXIS OF THE UPPER LEVEL DISTURBANCE WILL MOVE TO NEAR
THE CONTINENTAL DIVIDE BY WEDNESDAY MORNING.  THIS WILL KEEP THE
SHOWER AND THUNDERSTORM THREAT GOING THROUGH MUCH OF THE NIGHT.  THE
SOURCE OF THE MOISTURE WILL BE TRANSITIONING OVER FROM SUBTROPICAL
TO PACIFIC SO THE HEAVY RAIN AND FLASH FLOOD THREAT WILL DIMINISH.
AS THE UPPER DISTURBANCE APPROACHES...A COLD FRONT WILL DROP SOUTH
THROUGH THE EASTERN COLORADO PLAINS OVERNIGHT.  THE FRONT MAY OR MAY
NOT PRODUCE SOME LIGHT SHOWERS OR ISOLATED THUNDERSTORMS AS IT MOVES
SOUTH THROUGH THE EVENING AND OVERNIGHT HOURS.  MODELS HAVE BEEN
BACK AND FORTH ON THIS...WITH THE LATEST RENDITION LEANING MORE
TOWARD NAY RATHER THAN YEA.  WILL KEEP SOME LOW CHANCES FOR PRECIP
IN ACROSS THE PLAINS OVERNIGHT TO REFLECT THE POSSIBILITY OF SOME
LIGHT POST FRONTAL PRECIP. LW

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 442 AM MDT TUE SEP 9 2014

...A BIG COOL DOWN FOR THURSDAY NIGHT AND FRIDAY ACROSS EASTERN
COLORADO...

WEDNESDAY-THURSDAY...MODERATE WEST TO NORTHWEST FLOW ALOFT IS
PROGGED ACROSS THE AREA WEDNESDAY...AS AN UPPER TROUGH CONTINUES TO
TRANSLATE ACROSS THE ROCKIES AND INTO THE HIGH PLAINS WEDNESDAY
AFTERNOON. SOME DIFFERENCES ON TIMING OF SAID TROUGH AND ASSOCIATED
COLD FRONT SLIDING DOWN THE EASTERN PLAINS WITH THE GFS AND ECMWF A
TAD SLOWER THAN THE NAM. AT ANY RATE...WITH WAA AHEAD OF THE TROUGH
PASSING SYSTEM AND ITS ASSOCIATED FRONT MOVING ACROSS THE AREA EARLY
WEDNESDAY MORNING...HAVE KEPT SLIGHT POPS IN TACT ACROSS THE EASTERN
MTS AND PLAINS THROUGH THE MORNING...WITH POPS CONFINED TO OVER AND
NEAR THE HIGHER TERRAIN WEDNESDAY AFTERNOON AND EARLY EVENING WITH
THE DEVELOPING UPSLOPE FLOW. TEMPERATURES ACROSS THE AREA TO COOL
INTO THE MID 60S TO MID 70S ACROSS THE LOWER ELEVATIONS AND MAINLY
IN THE 50S AND 60S ACROSS THE HIGHER TERRAIN.

FLOW ALOFT PROGGED TO BECOME MORE WEST TO SOUTHWEST WEDNESDAY NIGHT
AND THURSDAY...AS A STRONGER CANADIAN SYSTEM DIGS INTO THE
NORTHERN ROCKIES...WITH ITS ASSOCIATED COLD FRONT PUSHING ACROSS
THE NORTHERN HIGH PLAINS INTO NORTHEASTERN COLORADO BY LATE
THURSDAY AFTERNOON. SHOULD SEE WARMING ACROSS THE AREA WEDNESDAY
NIGHT AND EARLY THURSDAY WITH THE DOWNSLOPE FLOW ALONG WITH MAINLY
DRY CONDITIONS...SAVE A FEW POSSIBLE WAA SHOWERS...WITH THE BEST
CHANCES OF PRECIPITATION EXPECTED BEHIND FROPA THURSDAY EVENING
AND NIGHT.

THURSDAY NIGHT-FRIDAY...STILL SOME DIFFERENCES ON PLACEMENT OF
COLDEST AIR ASSOCIATED WITH THE CANADIAN SYSTEM...WITH THE GFS STILL
THE WARMEST...BRINGING H7 TEMPS DOWN TO +2C ACROSS THE PIKES PEAK
REGION BY 12Z FRIDAY...WHERE AS THE 00Z EC HAS H7 TEMPS OF -4C AND
THE 06Z NAM NOW HAS H7 TEMPS BETWEEN -2C AND -4C. AT ANY
RATE...SHOULD SEE STRONG FRONTAL PUSH ACROSS THE EASTERN PLAINS
THURSDAY EVENING WITH SOUNDINGS INDICATING LOWER LEVELS QUICKLY
SATURATING BEHIND THE FRONT. THIS ALONG WITH WESTERLY MID LEVEL
WAA...SHOULD ALLOW FOR SCATTERED SHOWERS DEVELOPING ACROSS THE
EASTERN MTS AND PLAINS THURSDAY EVENING AND NIGHT...WITH SHOWERS
DIMINISHING FROM WEST TO EAST THROUGH THE DAY FRIDAY. HAVE CONTINUED
TO TREND TEMPS DOWN THURSDAY NIGHT WITH SOME WET SNOW SHOWERS
POSSIBLE AND TEMPS AT OR SLIGHTLY BELOW FREEZING ACROSS THE TELLER
COUNTY AND NORTHERN PORTIONS OF EL PASO COUNTY AND A COLD RAIN
ACROSS THE REST OF THE PLAINS. HAVE ALSO TRENDED TEMPS SLIGHTLY
DOWNWARD ON FRIDAY...ESPECIALLY ACROSS THE EASTERN PLAINS...WITH
HIGHS MAINLY IN THE 50S (SOME 20-30 DEGREES BELOW SEASONAL NORMS)
WITHIN COOL UPSLOPE FLOW.

FRIDAY NIGHT-MONDAY...A WARMER AND DRIER WEATHER WESTERLY FLOW
PATTERN LOOKS TO BE IN THE OFFING THROUGH THE WEEKEND. THE LATEST
GFS IS A TAD MORE AMPLIFIED INDICATING MORE NORTHWEST FLOW ALOFT AND
A FEW EMBEDDED SHORT WAVE RIPPLING ACROSS THE AREA THROUGH THE
PERIOD. MODEL CONSENSUS KEEPS MAINLY SLIGHT POPS OVER AND NEAR THE
HIGHER TERRAIN THROUGH THE PERIOD...AND TEMPERATURES WARMING BACK TO
AT OR SLIGHTLY ABOVE SEASONAL AVERAGES THROUGH THE PERIOD.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 442 AM MDT TUE SEP 9 2014

A MIXED BAG OF WEATHER TODAY WITH AN UPPER DISTURBANCE COMBINING
WITH SUBTROPICAL MOISTURE TO PRODUCE SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH TONIGHT.  PRIMARY CONCERN TODAY IS FOR STORMS
PRODUCING LOCALLY HEAVY RAIN AND FLASH FLOODING.  POSSIBILITY OF
MVFR/IFR/LIFR CONDITIONS IN STORMS...MAINLY ALONG THE CONTINENTAL
DIVIDE...AND ALSO AROUND THE PIKES PEAK REGION DURING THE AFTERNOON
AND EVENING.  ELSEWHERE...SUCH CONDITIONS SHOULD BE FAIRLY SPOTTY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR COZ058>061-066>068.

&&

UPDATE...ROSE
SHORT TERM...LW
LONG TERM...MW
AVIATION...LW
Hazardous weather outlook, Sep 9, 6:15 AM MDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
615 AM MDT TUE SEP 9 2014

COZ058>089-093>099-101215-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
615 AM MDT TUE SEP 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A DISTURBANCE FROM THE PACIFIC AND SUBTROPICAL MOISTURE MOVING UP
FROM ARIZONA WILL COMBINE TO PRODUCE SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS THE AREA TODAY.  LOCALLY HEAVY RAIN AND FLASH
FLOODING WILL BE POSSIBLE...MAINLY ON AREA BURN SCARS.

THE HARDEST HIT AREA TODAY IS EXPECTED TO BE THE CONTINENTAL DIVIDE.
AN AREA OF SECONDARY CONCERN WILL BE THE PIKES PEAK REGION DURING
THE AFTERNOON AND EVENING HOURS.  THE WEST FORK BURN SCAR IS
PROBABLY MOST SUSCEPTIBLE TO FLASH FLOODING TODAY...FOLLOWED BY THE
WALDO CANYON AND BLACK FOREST SCARS.  ELSEWHERE...ANY OCCURRENCES OF
HEAVY RAIN OR FLASH FLOODING ARE EXPECTED TO BE SPOTTY.

OTHER WEATHER HAZARDS POSSIBLE WITH STORMS TODAY WILL INCLUDE
LIGHTNING...GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WEATHER SYSTEM WILL CONTINUE TO LIFT OUT ACROSS EASTERN COLORADO
EARLY WEDNESDAY...WITH A FEW SHOWERS POSSIBLE THROUGH THE MORNING
HOURS. A FEW SHOWERS...ALONG WITH AN ISOLATED THUNDERSTORM...WILL
REMAIN POSSIBLE ACROSS THE EASTERN MOUNTAINS AND ADJACENT PLAINS
WEDNESDAY AFTERNOON AND EARLY EVENING. THE MAIN THREAT FROM ANY
STORM WILL BE CLOUD TO GROUND LIGHTNING.

ANOTHER STRONGER WEATHER SYSTEM WILL MOVE ACROSS THE REGION LATE
THURSDAY AFTERNOON AND THURSDAY NIGHT...BRINGING MORE SHOWERS TO
THE AREA...ALONG WITH THE POTENTIAL FOR LIGHT SNOWFALL AND FREEZING
TEMPERATURES TO THE PIKES PEAK REGION AND THE PALMER DIVIDE EARLY
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS THE CONTINENTAL DIVIDE AND PIKES PEAK REGION THROUGH
THIS EVENING.

50/23

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 6:11 PM MDTSpecial Weather StatementPUBLas Animas94 min
Sep 8, 7:57 PM MDTSpecial Weather StatementPUBTeller78 min
Sep 9, 1:46 PM MDTSpecial Weather StatementPUBTeller29 min
Sep 9, 2:58 PM MDTSpecial Weather StatementPUBElbert32 min
Sep 9, 5:06 PM MDTSpecial Weather StatementPUBKiowa84 min

Nearby

Flash Flood Watches in Colorado, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.